Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Why am I experiencing skipped beats and extra beats while lying down or after eating?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5376 Questions
I am currently experiencing skipped beats and extra beats whenever lying down or after eating. I have had this for sometime thru out my life but here recently it has gotten more often almost daily. trying to relax or rest seems to bring it on more often. last night I rested with no symptoms for almost 8 hours. But today it started 1 hour after waking and I can't get it to stop. Position has something to do with it. If I stand the symptons will stop. Sitting brings it on. Any suggestions? I have been diagnosed with GERD and had my esophagus dialated Nov 2012. I also had 3 EKG's Last year that came back normal. I also saw three doctors that listened to my heart and said they could not detect anything wrong. Could this have something to do with the vegal nerve? Eating sure seems to bring this on.BP 130/90 Pulse 72 irregular.
Posted Mon, 30 Dec 2013 in General Health
Answered by Dr. Grzegorz Stanko 2 hours later
Brief Answer: Vagal atrial fibrillation. Detailed Answer: Hello! Thank you for the query. You are right. Vagal nerve hyperactivity can cause AF (atrial fibrillation). This is noticeable especially after a meal or during the night(when lying down). This is rare condition, but should be known to cardiologists (here is an article about it , WWW.WWWW.WW tw/db/Jour/1/0000/1.pdf , you may show it to your doctor). To diagnose such condition, regular EKG is not enough. You should have Holters 24 hours EKG. In the treatment of it, Disopyramide is known to be effective. Please consult your cardiologist. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor